MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 SOFT TIP; WIRE, GUIDE, CATHETER
Catalog Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record could not be performed because the lot number was not reported.The subject guidewire was returned with the torque device on the guidewire and along with the transform balloon catheter.The visual inspection revealed that guidewire was jammed in the transform catheter.The guidewire approximately 1.5cm distal section was protruding through the transform catheter distal end.The guidewire was shaped on its distal section.The transform balloon catheter was twisted on its distal section between distal tip and distal tip marker.The transform catheter was inflated, and efforts were made to pull the guidewire out of the transform catheter.The guidewire was jammed, the guidewire could not be pulled out of the transform catheter.The guidewire was examined.The guidewire was slightly bent along its proximal length.The guidewire ptfe coating was examined under magnification.The ptfe coating was scrapped off at approximately 32.0cm from its proximal section.During functional testing, the guidewire was jammed in the transform catheter.The transform catheter balloon was inflated and deflated without any problems.There was small amount of blood in the balloon.The guidewire was jammed in the catheter and could not be advanced or pulled.Per the investigation for the transform catheter, the use of contrast can cause binding of the guidewire within the distal tip of the balloon catheter if adequate hydration is not maintained, however this cannot be definitively determined.It is probable that the guide wire was damaged and was jammed within the distal tip of the balloon catheter and subsequently causing damage to the balloon catheter distal tip during the attempt to remove the guide wire.An assignable cause of procedural factors will be assigned to the guidewire tip damage, kink and jamming issue.It is probable that the ptfe coating peeling was caused by overtightening of the returned torque device.Per the device dfu: " excessive tightening of the torque device onto the wire may result in abrasion of the coating of the wire." therefore, an assignable cause of use error will be assigned to the analyzed guidewire ptfe coating peeling.
 
Event or Problem Description
Based on the investigation of the returned product, it was found that the guidewire ptfe coating was scrapped off.There were no clinical consequences to the patient.

Brand Name
TRANSEND EX 014/205 SOFT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7881997
Report Number3008853977-2018-00049
Device Sequence Number2488696
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM001468060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1